MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM
Model Number 380614-14
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the da vinci products to perform failure analysis.The battery box was analyzed and the complaint was confirmed by failure analysis.In remote, the error 802 was found indicating the fault, confirming the fault occurred in the field.Visual inspection: found connector was broken that is related to the report issue.The battery box was installed onto a golden system (is3000) where the failure was triggered battery fault indicating fault on the battery box, replicating the reported event.The generic power distributor (gpd) was analyzed, and the complaint was confirmed by failure analysis.The gpd was returned for failure analysis, and the reported issue was not replicated.Upon visual inspection, no issues were found that would be related to the reported event.In remote fe and artemis, no data was found to indicate that the fault had occurred the field.The gpd board was installed on the printed circuit assembly (pca) si test system and was powered on showing no errors.Conducted the vision test and verified that the monitors are working.Verified the power switches and epo buttons worked.The voltage and current status are normal.Conducted 15 power cycles and a 5-minute sine cycle with no issues.As a result of these findings, failure analysis concluded that no root cause could be attributed to this issue.This unit was returned with a psc battery that caused the issue.The aux power board (apb) have been returned and evaluated by the failure analysis team on 03/03/2025.In remote fe and artemis, the errors 86, 802, 817 was found indicating the fault, confirming the fault occurred in the field.Visual inspection, no issues were found that is related to the report issue.The apb board was installed onto a golden system where the component functioned as expected.Then the golden system was set to run video test, 10 minutes sine cycle, 10 power cycles & sitting idle for 1 hour.Once the testing was completed, the system error logs were inspected, but no error could be identified.The root cause was identified as a broken connector on the battery box.This physical damage was directly related to the reported issue.Error code 802, observed in remote logs, confirmed the fault in the field.When retested on a golden system, the battery box triggered the same fault condition reported by the customer.However, the unit was returned with a patient side cart (psc) battery that was confirmed to have caused the reported issue.Therefore, the issue was not attributable to the gpd itself.The probable external cause is the faulty accompanying battery, not the gpd.Although error codes (86, 802, 817) confirming a field fault were found in remote monitoring, exhaustive functional and stress testing on the apb and system error logs failed to reproduce or confirm a hardware problem.There were no visual indications of damage or malfunction.
 
Event or Problem Description
It was reported that during a training/demo of the da vinci system the customer called to report that repeated non-recoverable fault 802 occurred on bootup.The technical support engineer (tse) had the customer perform hard power-cycle with emergency power off (epo).However, the issue remained.Onsite is not connected at the time.There was no report of patient involvement.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24271205
Report Number2955842-2026-03348
Device Sequence Number10714658
Product Code NAY
UDI-Device Identifier00886874110690
UDI-Public(01)00886874110690
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380614-14
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown